Friday , January 28 2022

NAFDAC Warns Against Performance Enhancing Drugs, Says It Leads To Organ Damage, Sudden Death

The National Agency for Food and Drug Administration and Control, NAFDAC has warned Nigerians to desist from using performance enhancing substances known as aphrodisiac in order to impress their female partner, stressing that consumption of such substances could lead to stroke or sudden death.

The Director General, Prof Mojisola Adeyeye gave the admonition on Sunday in her Christmas and New Year goodwill message to Nigerians, where she decried the preponderance of performance enhancing drugs otherwise known as ‘Manpower in the local parlance, in the Nigeria market.

This was contained In a statement by NAFDACs Resident Media Consultant, Sayo Akintola, in the statement Prof. Adeyeye lamented that many men have died using performance enhancing drugs and their relatives would blame their death on some imaginary witches in the village.

According to Prof. Adeyeye, most of the performance enhancing drugs are not registered with NAFDAC. That they are smuggled into the country. If they were registered, the producers and peddlers alike would not be doing what they are doing in the supermarkets, social media platforms and on the streets.

The NAFDAC boss also described as false the claim by the producers of the products that they have no side effects, insisting that majority of the products did not go through the approval process of the Agency. She however, warned that the Agency would not relent in running after the peddlers of such dangerous drugs until they are brought to book for violating the regulations.

Just like the need to have food and water, intimacy is also a primary requirement in life. Most human beings have the need for intimacy for a healthy sexual life which determines their overall wellbeing. If there are physical or psychological problems to a persons sexuality it can hamper their self-confidence.

According to her, unbridled use of aphrodisiacs has a lot of implications in the entire body system, noting that the use of the products could potentially affect the blood pressure of the body. She stressed that when one have a disproportionate flow of blood to a particular part of the body and lasting longer than normal, they tend to disrupt the normal flow of the circulatory system.

Prof Adeyeye further warned that aphrodisiacs could also interact with other drugs in the system, explaining that the liver is responsible for breakdown of drugs while the byproduct of all waste goes down through the kidneys. When these things are used especially with some herbal medicines that don’t have dosage and professional prescription, it can lead to internal organ damage. It can hurt the liver and the kidneys, leading to untimely death.

In the spirit of Christmas and New Year festivities, she urged Nigerians to eat right and drink right to avoid health complications after the annual events.

Check Also

Chief Obaruyi appeals to Benin Monarch over invalidation of Okao title

Chief Friday Obaruyi Edo, has appealed to the Benin Monarch, Oba Ewuare II, to grant …